It's better to stay on this medication longer than you need rather than the other way around.
If you do decide to discontinue the medication, you should not just quit taking it all at once - you should 'wean' yourself off of it - taking half dose every other day and gradually cut back. You doctor should help you with this.
Is there some reason you are inclined to discontinue the med? It is quite intelligent to correct a chemical imbalance - which is what happens in depression - as you probably already know.
The same symptoms may and many times do follow as when medication is implemented - headache, sleeplessness, etc.
One thing to keep in mind is - if you feel you stopped too soon, please do not hesitate going back on the med. some need to take this med for life - just as a diabetic needs meds for life.
Depression takes a phenomenal amount of energy, so with a new baby, you need all the energy you can get!
Mental health advocate